Alert archive / Kansas / Wind Advisories in 2015
Wind Advisory 6, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Nov 11, 2015, 2:14 PM CST for 5 counties in Kansas. It took effect at Nov 11, 2015, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 2:14 PM CST (20:14 UTC)
- In effect from
- Nov 11, 2015, 6:00 PM CST
- Expired
- Nov 11, 2015, 11:36 PM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Douglas County, KS, Marshall County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 32 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS73 KTOP 112014 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 214 PM CST WED NOV 11 2015 KSZ010-022-023-039-040-120030- /O.UPG.KTOP.WI.Y.0005.000000T0000Z-151112T0500Z/ /O.NEW.KTOP.WI.Y.0006.151112T0000Z-151112T0600Z/ /O.EXB.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/ MARSHALL-RILEY-POTTAWATOMIE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...WAMEGO... TOPEKA...LAWRENCE 214 PM CST WED NOV 11 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH SUNSET. * WINDS...SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE AFTERNOON. GUSTS OF 40 TO 55 MPH WILL BE LIKELY. * IMPACTS...THE WINDS WILL CAUSE TREE DAMAGE AND DOWN POWER LINES. CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. && $$ KSZ011-012-024-026-120030- /O.EXB.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/ /O.EXT.KTOP.WI.Y.0005.151112T0000Z-151112T0600Z/ NEMAHA-BROWN-JACKSON-JEFFERSON- INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON...OSKALOOSA 214 PM CST WED NOV 11 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH SUNSET. * WINDS...SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE AFTERNOON. GUSTS OF 40 TO 55 MPH WILL BE LIKELY. * IMPACTS...THE WINDS WILL CAUSE TREE DAMAGE AND DOWN POWER LINES. CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. && $$ KSZ008-009-020-021-034>037-120030- /O.EXB.KTOP.WI.Y.0005.151112T0000Z-151112T0600Z/ /O.EXT.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...CONCORDIA... CLAY CENTER...MINNEAPOLIS...ABILENE...JUNCTION CITY... COUNCIL GROVE 214 PM CST WED NOV 11 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH SUNSET. * WINDS...SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE AFTERNOON. GUSTS OF 40 TO 55 MPH WILL BE LIKELY. * IMPACTS...THE WINDS WILL CAUSE TREE DAMAGE AND DOWN POWER LINES. CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. && $$ KSZ038-054>056-058-059-120030- /O.EXT.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/ /O.EXT.KTOP.WI.Y.0005.151112T0000Z-151112T0600Z/ WABAUNSEE-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...ALMA...EMPORIA...OSAGE CITY...OTTAWA... BURLINGTON...LEBO...GARNETT 214 PM CST WED NOV 11 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH SUNSET. * WINDS...SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THROUGH THE AFTERNOON. GUSTS OF 40 TO 55 MPH WILL BE LIKELY. * IMPACTS...THE WINDS WILL CAUSE TREE DAMAGE AND DOWN POWER LINES. CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. && $$ WOLTERS
3 follow-up statements
439 WWUS73 KTOP 120000 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 600 PM CST WED NOV 11 2015 KSZ008-009-020-021-034>038-054>056-058-059-120600- /O.EXP.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/ /O.CON.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...CONCORDIA... CLAY CENTER...MINNEAPOLIS...ABILENE...JUNCTION CITY... COUNCIL GROVE...ALMA...EMPORIA...OSAGE CITY...OTTAWA... BURLINGTON...LEBO...GARNETT 600 PM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT. * WINDS...WEST TO NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ010-022-023-039-040-120600- /O.EXP.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/ /O.CON.KTOP.WI.Y.0006.000000T0000Z-151112T0600Z/ MARSHALL-RILEY-POTTAWATOMIE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...WAMEGO... TOPEKA...LAWRENCE 600 PM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT. * WINDS...WEST TO NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ011-012-024-026-120600- /O.EXP.KTOP.HW.W.0001.000000T0000Z-151112T0000Z/ /O.CON.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/ NEMAHA-BROWN-JACKSON-JEFFERSON- INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON...OSKALOOSA 600 PM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT. * WINDS...WEST TO NORTHWEST WINDS WILL GUST UP TO 40 TO 50 MPH. * IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
937 WWUS73 KTOP 120334 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 934 PM CST WED NOV 11 2015 KSZ008-009-020-021-034>037-054-058-120445- /O.CAN.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-LYON- COFFEY- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...CONCORDIA... CLAY CENTER...MINNEAPOLIS...ABILENE...JUNCTION CITY... COUNCIL GROVE...EMPORIA...BURLINGTON...LEBO 934 PM CST WED NOV 11 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY FOR NORTH CENTRAL KANSAS AND PARTS OF EAST CENTRAL KANSAS. $$ KSZ022-120445- /O.CAN.KTOP.WI.Y.0006.000000T0000Z-151112T0600Z/ RILEY- INCLUDING THE CITY OF...MANHATTAN 934 PM CST WED NOV 11 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY FOR NORTH CENTRAL KANSAS AND PARTS OF EAST CENTRAL KANSAS. $$ KSZ010-023-039-040-120600- /O.CON.KTOP.WI.Y.0006.000000T0000Z-151112T0600Z/ MARSHALL-POTTAWATOMIE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...WAMEGO...TOPEKA...LAWRENCE 934 PM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT. * WINDS...NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ038-055-056-059-120600- /O.CON.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/ WABAUNSEE-OSAGE-FRANKLIN-ANDERSON- INCLUDING THE CITIES OF...ALMA...OSAGE CITY...OTTAWA...GARNETT 934 PM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT. * WINDS...NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ011-012-024-026-120600- /O.CON.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/ NEMAHA-BROWN-JACKSON-JEFFERSON- INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON...OSKALOOSA 934 PM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT. * WINDS...NORTHWEST WINDS WILL GUST UP TO 40 TO 45 MPH. * IMPACTS...CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND MOTORISTS OF HIGH PROFILE VEHICLES SHOULD DRIVE WITH CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
477 WWUS73 KTOP 120536 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1136 PM CST WED NOV 11 2015 KSZ011-012-024-026-038-055-056-059-120645- /O.CAN.KTOP.WI.Y.0005.000000T0000Z-151112T0600Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-OSAGE-FRANKLIN-ANDERSON- INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON... OSKALOOSA...ALMA...OSAGE CITY...OTTAWA...GARNETT 1136 PM CST WED NOV 11 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. $$ KSZ010-023-039-040-120645- /O.CAN.KTOP.WI.Y.0006.000000T0000Z-151112T0600Z/ MARSHALL-POTTAWATOMIE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...WAMEGO...TOPEKA...LAWRENCE 1136 PM CST WED NOV 11 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 11, 11:22 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 11, 11:22 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 1122 AM CST WED NOV 11 2015 ...Update to aviation forecast discussion... .SHORT TERM...(Today and Tonight) Issued at 500 AM CST WED NOV 11 2015 Several concerns exist in the short-term: the marginal risk for a few strong to severe thunderstorms, the very strong non-convective winds, and the extreme fire weather concerns as a result of these strong winds and very dry fuels. Satellite imagery showed the mid-level low and surface low nearly co- located across far eastern Colorado and extending into western Kansas early this morning. With this deep mid-level trough in place, the southwesterly flow was resulting in a decent surge of moisture into central U.S., resulting in low clouds overspreading the area. These overcast skies combined with increasing southerly winds resulted in nearly steady or rising temperatures early this morning. Based on surface observations, a warm front was stretched across far northern Kansas, with east-northeasterly winds near the KS/NE border keeping temperatures a bit cooler. With a 100+kt 500mb jet in place, this surface low and mid-level trough will quickly sweep eastward across the CWA today, pushing a cold front and dryline eastward mid morning through mid afternoon. As this strong system approaches the area and lift increases, short- range models show the potential for a few scattered showers and thunderstorms to develop near the KS/NE border this morning. However, the bigger concern for thunderstorm development comes with the cold front/dryline. Models show 0-6km shear and CAPE values quickly increasing this morning, especially during the 15z-18z timeframe and persisting into early this afternoon. 0-6km shear values should increase from 50kts to around 85kts from mid to late morning with MU CAPE values upwards of 400-600 J/kg. While this instability isn't overly impressive, model soundings show this instability in the low-levels, so it wouldn't take much lift to be able to develop thunderstorms. However, based on how quickly this system will push eastward, the better severe potential looks to be in extreme northeast Kansas and into Missouri. In far northeast Kansas, the main concerns with any strong storms that develop will be damaging winds and possibly some large hail and a very isolated tornado threat. While this precipitation should exit the area during the early afternoon hours, models show the potential for some wrap-around precipitation on the back-side of the low clipping far north central and northern Kansas late this afternoon into this evening (however, most of this precipitation should stay in Nebraska). The bigger concern today may end up being the very gusty non- convective winds expected across the entire outlook area as very steep lapse rates and deep mixing should easily usher strong winds from the surging low-level jet down to the surface. As a result, expect widespread 35-45 mph winds with a few hours where 50-60 mph winds will be possible across north central and east central Kansas. The HRRR/RAP are in good agreement with an area of very strong winds mixing down to the surface by 17-18z and tracking eastward across east central Kansas into early this afternoon. Across north central Kansas, the concerns increases by this afternoon as the system tracks directly over the area, so expect deep mixing once again. As a result, the High Wind Warning was expanded across portions of the outlook area, with a Wind Advisory in effect elsewhere. These strong winds combined with dry fuels will also lead to extreme fire danger concerns for today (see Fire Weather Discussion). The strong southwesterly winds ahead of the cold front will help to push high temperatures into the mid/upper 60s and possibly near 70 degrees across far eastern Kansas, but expect falling temperatures through much of the afternoon. Cooler conditions are expected across north central Kansas due to the earlier timing of the frontal passage, so highs may only reach into the upper 50s/low 60s. With a tight pressure gradient on the back-side of these system, expect very breezy winds to persist through the evening hours with gusts upwards of 35-45 mph before diminishing slightly through the overnight hours. With these southwesterly winds shifting to the northwest behind the cold front, this northwesterly flow will support decent cold-air advection into the area with lows tonight expected to plunge into the 30s. .LONG TERM...(Thursday through Tuesday) Issued at 500 AM CST WED NOV 11 2015 Thursday through Sunday, the amplified upper level trough across the upper Midwest will move northeast across northern New England. A secondary upper level trough will dig southeast out of central Canada into the upper Midwest Thursday night. This will keep northwest flow aloft across the plains Thursday through Friday Night. The upper flow will become zonal this weekend across the central and southern plains. An amplified upper level trough will move onshore across the western US on Sunday. This H5 trough will begin to kick a weaker upper level trough embedded in the southern stream of the upper jet northeast into west TX, then northeast across OK and into southwest MO by Sunday night. Expect mostly clear skies through the weekend. A broad surface ridge of high pressure will slowly drift southeast across the central and southern plains. Low-level cold air advection will keep temperatures near or slightly below seasonal norms, with highs in the mid to upper 50s for both Thursday and Friday. As the Surface ridge moves east into the central and and southern MS river valley, surface winds will become southerly. The southerly surface winds will help to warm temperatures into the lower to mid 60s both Saturday and Sunday. As the lead southern stream H5 trough lifts northeast across TX into OK late Sunday afternoon, there may be an increase in cloud cover across the southeast counties of the CWA Sunday afternoon. Sunday night through Wednesday, the upper trough across the western US will move east across the west central US and dessert southwest, then amplify as it lifts east-northeast across the southern plains. Ahead of the H5 trough southerly low-level winds will transport deeper gulf moisture northward into KS. The resulting isentropic lift will cause periods of showers and perhaps some isolated thunderstorms late Sunday night through Monday night. The rain chances will increase on Tuesday as the upper trough amplifies into a closed upper low across west TX and shifts east-northeast across OK into southeast KS by 18Z Wednesday. I suppose if the elevated instability increases enough there could be chances for elevated thunderstorms through the period as well. A cold front will push southeast through the area Wednesday afternoon. A band of steady rain will develop in the TROWAL region on the northwest and west side of the upper low, which will be moving east across western MO by Wednesday afternoon and evening. At this time there does not look to be enough cold air for snow as 850mb temps should remain above 4 deg C in the TROWAL region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1122 AM CST WED NOV 11 2015 Strong, gusty winds will be the main concern for this TAF period. Winds are beginning to pick up with sites expected to see gusts between 40-45kts this afternoon, with a few brief gusts up to 50kts possible. The cold front is expected to reach MHK near 22Z, and TOP/FOE shortly after. With this frontal passage, SW winds will shift NW and MVFR ceilings will briefly return until the low moves clear of the area. After 10-12Z, skies will clear, but a tight pressure gradient will keep gusts in the TAFs through the end of the period. && .FIRE WEATHER... Issued at 500 AM CST WED NOV 11 2015 The KS Forrest Service has advised us that fuels are critical across the outlook area. In addition to these critical dry fuels, expect persistent wind gusts of 35-45 mph mid morning through this afternoon with gusts potentially reaching upwards of 50-60 mph at times across portions of north central and east central Kansas. These winds will initially be out of the southwest, shifting to the northwest behind the cold front. With a strong dryline pushing through the area late this morning into this afternoon, this plunge in dewpoints will result in relative humidity values dropping into the 24-38 percent range across much of the outlook area. With these expected conditions in place, a Red Flag Warning remains in effect for the entire outlook area today. && .TOP Watches/Warnings/Advisories... Red Flag Warning until 8 PM CST this evening for KSZ008>012- 020>024-026-034>040-054>056-058-059. Wind Advisory from 3 PM this afternoon to midnight CST tonight for KSZ011-012-024-026. High Wind Warning until 11 PM CST this evening for KSZ008-009- 020-021-034>037. Wind Advisory until 11 PM CST this evening for KSZ010-022-023- 039-040. High Wind Warning until 3 PM CST this afternoon for KSZ038- 054>056-058-059. Wind Advisory from 3 PM this afternoon to 11 PM CST this evening for KSZ038-054>056-058-059. && SHORT TERM...Hennecke LONG TERM...Gargan AVIATION...Heller FIRE WEATHER...Hennecke
Hazardous weather outlook, Nov 11, 2:07 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 207 PM CST WED NOV 11 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-122015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 207 PM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS GUSTING TO AROUND 50 MPH WILL PERSIST INTO THE EVENING. THESE WINDS CAN CAUSE TREE DAMAGE AND DOWNED POWER LINES. A HIGH WIND WARNING IS IN EFFECT FOR THE ENTIRE AREA UNTIL 6 PM. A WIND ADVISORY IS POSTED FROM 6 PM UNTIL MIDNIGHT. THE STRONG WINDS WILL ALSO LEAD TO EXTREME FIRE DANGER THIS AFTERNOON. DO NOT DISCARD CIGARETTES OUT THE WINDOW AND DO NOT DRIVE INTO TALL GRASSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP WOLTERS
In the hours before
Local storm report, Nov 11, 1:57 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
157 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND GST GARNETT 38.28N 95.24W
11/11/2015 M58 MPH ANDERSON KS AWOS
&&
KSANDERSLocal storm report, Nov 11, 2:00 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
200 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM NON-TSTM WND DMG EMPORIA 38.40N 96.18W
11/11/2015 LYON KS LAW ENFORCEMENT
ONE FOOT PLUS DIAMETER TREES REPORTED BLOWN DOWN IN BOTH
EMPORIA AND AMERICUS.
&&
BDRAKELocal storm report, Nov 11, 2:05 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
205 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM NON-TSTM WND DMG CARBONDALE 38.82N 95.69W
11/11/2015 OSAGE KS LAW ENFORCEMENT
POWER LINES REPORTED DOWN IN THE CITY OF CARBONDALE.
EXTENT OF DAMAGE AND CUSTOMER BASE AFFECTED IS UNKNOWN.
&&
BDRAKELocal storm report, Nov 11, 2:07 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
207 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM NON-TSTM WND DMG POMONA LAKE 38.66N 95.58W
11/11/2015 OSAGE KS LAW ENFORCEMENT
POWER LINES REPORTED DOWN. EXTENT OF DAMAGE UNKNOWN.
&&
BDRAKELocal storm report, Nov 11, 2:11 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
211 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND DMG LAWRENCE 38.96N 95.26W
11/11/2015 DOUGLAS KS BROADCAST MEDIA
LARGE TREE BRANCH OVER THE STREET AT 7TH AND LOCUST.
&&
KSANDERSLocal storm report, Nov 11, 2:13 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
213 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND DMG OTTAWA 38.62N 95.27W
11/11/2015 FRANKLIN KS LAW ENFORCEMENT
SEMI TRAILER BLOWN OVER IN OTTAWA. NO SPECIFICS ON
WHETHER THIS WAS LOADED OR EMPTY.
&&
BDRAKEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 10:25 PM CST | High Wind Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 20 hr |
| Nov 11, 10:44 AM CST | Special Weather Statement | TOP | Washington | 46 min |
| Nov 11, 12:02 PM CST | Special Weather Statement | TOP | Brown, Jackson, Nemaha | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.